Alert archive / Texas / Freeze Warnings in 2012

Freeze Warning 4, NWS Shreveport, LA

November 12, 20124 states

NWS Shreveport, LA issued this freeze warning at Nov 12, 2012, 3:06 PM CST for 4 states. It took effect at Nov 13, 2012, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2012, 3:06 PM CST (21:06 UTC)
In effect from
Nov 13, 2012, 12:00 AM CST
Expired
Nov 13, 2012, 8:30 AM CST
In force
9 hr
Issued by
NWS Shreveport, LA
All 40 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Union Parish, LA, Webster Parish, LA, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -216 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-216 m²/s²
0-3 km storm-relative helicity
-325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WWUS74 KSHV 122106
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CST MON NOV 12 2012

...FREEZING TEMPERATURES EXPECTED FOR MUCH OF THE REGION TONIGHT
AND EARLY TUESDAY MORNING...

ARZ050-051-059>061-070>073-LAZ001>006-010>014-021-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-131200-
/O.NEW.KSHV.FZ.W.0004.121113T0600Z-121113T1500Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-CALDWELL-
MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-
MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-
SHELBY-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON...
FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO...
MONROE...COLUMBIA...IDABEL...CLARKSVILLE...MT VERNON...
MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...
GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...
HENDERSON...CARTHAGE...NACOGDOCHES...CENTER
306 PM CST MON NOV 12 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
TUESDAY. 

* EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS
  THE RED RIVER VALLEY TONIGHT...AND WITH CLEAR SKIES AND LIGHT
  WINDS...MINIMUM TEMPERATURES WILL FALL TO FREEZING OR BELOW
  ACROSS MOST OF THE REGION.

* TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT THROUGH
  ABOUT SUNRISE TUESDAY MORNING.

* IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED
  DAMAGE. ADDITIONALLY...PET OWNERS MAY NEED TO TAKE PRECAUTIONS
  TO PROTECT OUTDOOR PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

12
1 follow-up statement
056 
WWUS74 KSHV 131430
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 AM CST TUE NOV 13 2012

...FREEZE WARNING CANCELLED...

ARZ050-051-059>061-070>073-LAZ001>006-010>014-021-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-131530-
/O.CAN.KSHV.FZ.W.0004.000000T0000Z-121113T1500Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-CALDWELL-
MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-
MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-
SHELBY-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON...
FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO...
MONROE...COLUMBIA...IDABEL...CLARKSVILLE...MT VERNON...
MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...
GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...
HENDERSON...CARTHAGE...NACOGDOCHES...CENTER
830 AM CST TUE NOV 13 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS CANCELLED THE
FREEZE WARNING. 

MOST SITES HAVE WARMED TO ABOVE 32 DEGREES THIS MORNING.

$$

12

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this freeze warning went out at Nov 12, 2:59 PM CST, 7 minutes earlier.

Area forecast discussion, Nov 12, 2:59 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
259 PM CST MON NOV 12 2012

.DISCUSSION...
STRONG RIDGE OF HIGH PRESSURE CONTINUES TO ANCHOR ITSELF OVER THE
RED RIVER VALLEY IN THE WAKE OF SUNDAY'S COLD FRONT. DEW POINTS IN
THE 20S WILL CONTINUE TO OVERSPREAD THE REGION...AND WHEN COMBINED
WITH THE SFC HIGH PRESSURE AND LIGHT WINDS OVERNIGHT...WILL RESULT
IN FREEZING TEMPS ACROSS MOST OF THE REGION. A FREEZE WARNING WILL
BE ISSUED FOR THESE SAME AREAS. ONLY A FEW SITES HAVE OFFICIALLY
REACHED THE 32 DEGREE MARK PREVIOUSLY THIS SEASON...WHICH ARE
LOCATED ACROSS OUR EXTREME NRN PORTIONS OF THE REGION. WENT AHEAD
AND INCLUDED THESE REGIONS AS WELL CONSIDERING THE WARM TEMPS WE
HAVE SEEN PRIOR TO SUNDAY'S COLD FRONT.

WEAKENING SFC HIGH PRESSURE IS EXPECTED TO LINGER ACROSS THE
MISSISSIPPI VALLEY THROUGH MIDWEEK...BEFORE A WEAK UPPER TROF
MOVES ACROSS THE CENTRAL/SRN PLAINS AND HELPS TO REINFORCE SFC
RIDGING. THIS MAY BRING SOME HIGH LEVEL CLOUDS IN OVER THE REGION...
BUT LOW AND MID LEVELS LOOK TO BE MUCH TOO DRY FOR PRECIP. SIMILAR
STORY WITH ANOTHER TROF SLATED TO GLANCE US TO THE NE ON FRIDAY.
UPPER RIDGING IN THE WAKE OF THE TROF AND LIGHT RETURN FLOW WILL
HELP US TO WARM UP SLIGHTLY FOR THE WEEKEND...BUT NO RAIN CHANCES
IN SIGHT UNTIL SOMETIME IN THE EARLY-MID PART OF NEXT WORK WEEK.
/12/

&&

.AVIATION...
A 1032 MB HIGH IS EASING DOWN OVER N TX AND WILL MAKE FOR A CHILLY
NIGHT WITH SKC AND LIGHT WINDS...CALM AND FROSTY WHERE SHELTERED.
NORTHERLY WINDS AROUND 10 KTS WILL SOON SLACK OFF AREA WIDE AND
ALREADY HAS IN THE I-30 CORRIDOR. WE WILL SEE THE SFC AND LOW LEVEL
WINDS VEER TO LIGHT NE AND CONTINUE AS SUCH FOR A DAY OR TWO WITH
WESTERLIES BY THE MID LEVELS ON UP. LITTLE CHANGE IN THE CHAMBER OF
COMMERCE FORECAST UNTIL THE HOLIDAY WEEK...OF COURSE. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  32  60  35  61  36 /   0   0  10  10   0
MLU  32  59  33  59  35 /   0   0  10  10   0
DEQ  24  60  28  60  30 /   0   0  10  10   0
TXK  31  59  34  59  35 /   0   0  10  10   0
ELD  28  58  31  59  32 /   0   0  10  10   0
TYR  31  61  35  61  37 /   0   0  10  10   0
GGG  31  61  33  62  35 /   0   0  10  10   0
LFK  33  63  35  64  35 /   0   0  10  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY FOR THE
     FOLLOWING ZONES: ARZ050-051-059>061-070>073.

LA...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY FOR THE
     FOLLOWING ZONES: LAZ001>006-010>014-021.

OK...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY FOR THE
     FOLLOWING ZONES: OKZ077.

TX...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY FOR THE
     FOLLOWING ZONES: TXZ096-097-108>112-124>126-136>138-149>153.

&&

12/24
Hazardous weather outlook, Nov 12, 11:03 AM CST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1103 AM CST MON NOV 12 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-131200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1103 AM CST MON NOV 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.

12

Nearby

Freeze Warnings in Texas, 2012Freeze Warnings in Louisiana, 2012Freeze Warnings in Arkansas, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.